MAUDE Adverse Event Report: CONMED CORPORATION YKNOT ONE STEP ANCHOR, TWO #2 RIBBONS; FIXATION DEVICE

CONMED CORPORATION YKNOT ONE STEP ANCHOR, TWO #2 RIBBONS; FIXATION DEVICE
Catalog Number Y1S2R
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation however the provided photographic evidence exhibits the reported event.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 1 complains regarding 2 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.(b)(4).Per the instructions for use, the user is advised the following; preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of implants are important considerations in the successful utilization of these devices.The surgeon must choose the proper implant based on specific procedure and patient history.To ensure patient safety, the y-knot onestep anchor system shall be used with an appropriate conmed hall large bone handpiece and y-knot onestep guide.Insertion of the y-knot onestep anchor must be used with a y-knot onestep guide; attempting insertion without a guide may result in patient injury.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the facility that the y1s2r, yknot one step anchors, qty 2, were used in a sub-pectoral tenodesis on (b)(6) 2020.The doctor reported that both anchors were taking a while to drill into the bone, and that the drill tip may not be sharp enough to go into hard bone.Both anchors did not deploy.The second anchor's drill bit broke off into the first cortex hard bone.A fluoroscopic image was taken to locate the drill tip.The metallic piece is within the intramedullary canal.It's stable in bone at this time and doesn't need to be removed per the surgeon.The surgeon completed the procedure using q-fix anchor after both anchors failed.The surgeon reports the bone robustness was rated 9 out of 10.There was no delay reported and no patient injury reported.This will be report is being raised as patient injury due to the metal fragment remaining in the patient's bone.

Brand Name
YKNOT ONE STEP ANCHOR, TWO #2 RIBBONS
Common Device Name
FIXATION DEVICE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo, fl
MDR Report Key9915657
Report Number1017294-2020-00157
Device Sequence Number2764208
Product Code MBI
UDI-Device Identifier20845854902117
UDI-Public(01)20845854902117(17)200128(10)1078177
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2021
Device Catalogue NumberY1S2R
Device Lot Number1078177
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR